Jump to content


Do you want up to date information about Scleroderma? Check out our Medical pages at www.sclero.org for all your Scleroderma questions!


Photo

methotrextrate and yeast infection


  • Please log in to reply
8 replies to this topic

#1 ozzy69

ozzy69

    Silver Member

  • Members
  • PipPipPipPip
  • 169 posts
  • Location:Taylorsville, KY

Posted 09 April 2009 - 08:25 AM

Does anyone know if methotrextrate causes Yeast Infection?

#2 Amanda Thorpe

Amanda Thorpe

    Platinum Plus Member

  • ISN Senior Support Specialist
  • PipPipPipPipPipPipPipPipPipPipPip
  • 2,921 posts
  • Location:U.K.

Posted 09 April 2009 - 09:47 AM

Hello Ozzy69

I had a look at side effects and one can be low resistance to infection. It may be that the MXT has lowered your resistance and as a result the yeast infection has come along. I am sorry you have this as any woman knows it's the pits with the itching, burning, stinging etc. etc.

I hope you get relief soon and take care.

Amanda
Amanda Thorpe
ISN Sclero Forums Senior Support Specialist
ISN Video Presentations Manager
ISN Blogger

(Retired) ISN Sclero Forums Assistant Manager

(Retired) ISN Email Support Specialist
International Scleroderma Network (ISN)

#3 ozzy69

ozzy69

    Silver Member

  • Topic Starter
  • Members
  • PipPipPipPip
  • 169 posts
  • Location:Taylorsville, KY

Posted 09 April 2009 - 11:00 AM

Thanks Amanda,

They also upped my hormones a couple weeks ago. The hormone change and the lower resistance probably has caused the yeast infection. My doctor gave me a script last week that was a pill for the yeast infection. It did not seem to work.. I tried new meds today, hopefully I will get some relief soon.

Thanks,
Nina Lynn

#4 janey

janey

    Platinum Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPip
  • 2,118 posts
  • Location:New Mexico

Posted 09 April 2009 - 11:44 AM

Nina,
Sorry to hear about the yeast infection. Believe it or not, I've only had a couple of them in my lifetime. One was during the second week I was on Imuran and the other was during the third week I was on oral Cytoxan. I was on Methotrexate for 3.5 years with no infection. Amanda makes a lot of sense in saying it's probably due to your suppressed immune system. The important thing is to get it under control and get rid of it. You don't want to ignore if that were even possible.

Hope your meds start to work.

Big Hugs,
Janey Willis
ISN Support Specialist
(Retired) ISN Assistant Webmaster
(Retired) ISN News Director
(Retired) ISN Technical Writer for Training Manuals
International Scleroderma Network (ISN)

#5 Purr

Purr

    Silver Member

  • Members
  • PipPipPipPip
  • 264 posts
  • Location:Kokomo IN

Posted 09 April 2009 - 12:36 PM

Prednisone will do it. I take that along with MTX.

Christy
Love makes the world go around!

#6 ozzy69

ozzy69

    Silver Member

  • Topic Starter
  • Members
  • PipPipPipPip
  • 169 posts
  • Location:Taylorsville, KY

Posted 09 April 2009 - 02:00 PM

Thanks Christy and Janey,

The only time I ever had yeast infections are after large doses of antibotics or I got one when I was pregnant with one of my boys. I did take antibotics about 4 weeks ago for a bladder infection.

It seems like I always have something going on.. I just hope this is not going to become something that happens often. It does not feel really good! LOL

I am not on Prednisone.

Thanks again,
Nina Lynn

#7 WestCoast1

WestCoast1

    Gold Member

  • Members
  • PipPipPipPipPipPip
  • 554 posts

Posted 09 April 2009 - 02:58 PM

Hi Amanda,

Yikes, I am so sorry to hear that you have to go through that! Men are so lucky some times! My doctor once told me that if the medication does not work for yeast, than it's not yeast and that means a trip to the doctor to get a better idea of what is going on.

I hope that you are able to take care of it ASAP!

Hugs~
erin
*WestCoast*

********

#8 lizzie

lizzie

    Senior Silver Member

  • Members
  • PipPipPipPipPip
  • 497 posts
  • Location: UK

Posted 09 April 2009 - 10:32 PM

Hi Nina Lynn, coincidently I have just started yesterday with what I presume to be yeast infection . I have had them several times over the last few years. I have previously had culture taken by the doctor when I experienced the same symptoms before and that confirmed a yeast infection. The treatment is generally a two pronged attack- oral tablet and vaginal pessary, and that seems to work for me.

I put this latest attack down to having antibiotics for a urinary tract infection a couple of weeks ago, but in the past they don't always seem to be related to anything in particular. I start methotrexate in the next week or two so hope that it doesn't cause yeast infection.

Lizzie

#9 Jeannie McClelland

Jeannie McClelland

    Senior Gold Member

  • ISN Support Specialists
  • PipPipPipPipPipPipPipPipPipPip
  • 1,706 posts
  • Location:in the Rocky Mountains of the USA

Posted 10 April 2009 - 04:21 AM

Hi Ladies,

Methotrexate doesn't cause yeast infections, but because it is used as an immunosuppressant when treating scleroderma, a side effect is decreased resistance to opportunistic infections.

The National Institutes of Health's Medline Plus has a really good page on Yeast Infections. Don't forget that thrush is also a yeast infection. You can have a yeast infection in your esophagus, blood, just about anywhere. I think most of us tend to regard a yeast infection mostlyas a nuisance, but it can be serious if occurs in the bloodstream or esophagus.

This is probably one of those cases where it's better to be safe than sorry and see your doctor. <_<

Big hugs,
Jeannie McClelland
(Retired) ISN Director of Support Services
(Retired) ISN Sclero Forums Manager
(Retired) ISN Blog Manager
(Retired) ISN Assistant News Guide
(Retired) ISN Artist
International Scleroderma Network